Alert archive / Kentucky / Special Weather Statements in 2021

Special Weather Statement, NWS Louisville, KY

July 11, 2021Logan County, Kentucky

NWS Louisville, KY issued this special weather statement at Jul 11, 2021, 3:00 AM CDT for Logan County, Kentucky. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2021, 3:00 AM CDT (08:00 UTC)
Expired
Jul 11, 2021, 3:30 AM CDT
In force
30 min
Issued by
NWS Louisville, KY

County Logan County, KY

The radar

The Ft Campbell radar (KHPX), 34 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 624 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
624 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1295 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

815 
WWUS83 KLMK 110800
SPSLMK

Special Weather Statement
National Weather Service Louisville KY
300 AM CDT Sun Jul 11 2021

KYZ070-072-110830-
Logan-Simpson-
300 AM CDT Sun Jul 11 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LOGAN AND WESTERN
SIMPSON COUNTIES...

At 300 AM CDT, a strong thunderstorm was located near Elkton, moving
east at 35 mph.

Wind gusts up to 50 mph are possible with this storm and rotation 
has been seen on radar across southwest Kentucky.

Locations impacted include...
Russellville, Auburn, Adairville, Justice, Gordonsville, Danby,
Neosheo, Dennis, Dot and Crossroad.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3668 8706 3674 8706 3676 8705 3679 8706
      3690 8706 3693 8664 3687 8660 3665 8661
TIME...MOT...LOC 0800Z 268DEG 31KT 3679 8707 

$$

SCHOETTMER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jul 11, 2:04 AM CDT, 56 minutes earlier.

Area forecast discussion, Jul 11, 2:04 AM CDT, 56 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
304 AM EDT Sun Jul 11 2021

.Short Term...(Today and tonight)
Issued at 300 AM EDT Sun Jul 11 2021

...Locally Heavy Rainfall, and Gusty Winds Still A Threat...

Our region will continue to sit in between a closed upper low parked
over the mid Mississippi River Valley, and upper ridging centered off
the mid Atlantic coast. At the surface, a low pressure area also
sits over the mid Mississippi River Valley, with a warm front draped
just north of our CWA and the trailing cold front extending SW back
into the Red River Valley region. This overall setup is providing a
continues deep moisture feed between the two upper features, and a
more localized low level jet around 30 knots is also helping to
focus deeper moisture transport over the area. In fact, seeing 2"+
PWATs advect into the area, coincident with the LLJ axis.

Two concerns exist in the initial near term. 1.) A west to east
oriented band of showers and storms is currently training across
western KY and is threatening the Ohio/Butler county areas of our
CWA. 1 Flash Flood Warning has been issued, and another may be
needed sooner than later. The good news is that the overall
organization of heavier rain has fallen apart a bit in recent scans
as the complex has become outflow dominant. Will continue to monitor
the Flash Flood threat early this morning, and no changes planned to
the current Flash Flood Watch. 2.) There is still a notable SB CAPE
axis of 1000 to 1500 J/KG across southern KY as a linear complex
approaches from western KY. Although portions of the line have
outflowed as evidenced off HPX radar, this line could still pose a
gusty wind threat (40-50 mph) in the pre-dawn hours as it rakes
across our far southern CWA. Will continue to monitor this threat as
well.

As far as the rest of today (Sunday) and later tonight (Sunday
night) go, overall setup will remain the same. Rounds of showers and
storms are expected to get going once again after perhaps a relative
lull in the morning. At this point, it looks like the best coverage
of showers and storms may get organized east of I-65 by late
afternoon into the early evening along the low level jet core. This
area has the best shot to also develop some modest instability by
that time. So, expect a continue localized heavy rain and gusty wind
threat with the strongest storms. At this time, confidence in
coverage and residence time in individual storms is too low to plan
any new Flash Flood Watch headlines beyond sunrise, but will
continue to evaluate. Look for highs in the low to mid 80s today.

&&

.Long Term...(Monday through Saturday)
Issued at 300 AM EDT Sun Jul 11 2021

Our warm and muggy weather pattern continues for the duration of the
long term. With daily chances of showers and thunderstorms through
the forecast period.

The quasi-stationary sfc low over northern IL starts to lift into
the Great Lakes on Monday as the associated upper low get absorbed
by the mean flow. Deep moisture will remain over the region as the
flow continues to be out of the southwest pumping in rich Gulf
moisture. Monday will continue to feature CAPE values around
1500J/kg and marginal shear but there will be a 25-35kt LLJ over
Ohio Valley Monday afternoon/night. This could help keep any
convection that fires going into Tuesday morning. By Tuesday, upper
level low becomes a trough over IN/OH/KY. Once again, we will
feature plenty of instability for showers and thunderstorms. Main
threat with these storms will heavy rain that could lead to
localized flash flooding. Gusty winds and small hail could also be a
concern. SPC has our CWA in a marginal risk for severe weather
Monday.

Pattern begins to flatten out and turn more zonal on Wednesday as
ridging develops over the eastern US by the end of the week. This
will continue to pump moisture into the region as a SFC highs sets
up off the coast of the southeastern US. Dew points will remain
around 70 and PWAT values around 1.50 inches. Expect each day to
feature mostly diurnally driven scattered/isolated convection. High
temperatures look to range from the upper 80s to near 90 through
this period with morning lows muggy upper 60s/low 70s.

Guidance does suggest a cold front working into the Ohio Valley by
Friday into the weekend. Models diverge on how far south it gets.
GFS stalls it out over the Ohio River and southern Indiana while the
EURO drops it further south into southern KY/northern TN by the
weekend. This would have an impact on precipitation chances into the
weekend.

&&

.Aviation...(06Z TAF Issuance)
Issued at 143 AM EDT Sun Jul 11 2021

Complex TAF period ahead as waves of showers and storms plague the
region in combination with reduced ceilings and visibilities at
times. Expecting the sites to find their way into more solid MVFR
ceilings through the overnight and first part of tomorrow, before
VFR ceilings then prevail again tomorrow afternoon. The exception is
HNB, where some IFR will be possible at times. Vis will vary between
VFR and IFR in stronger showers and storms, and have tried to time
the best chance for showers and storms with Tempos early in the
forecast period, and VCTS/Prob30s later in the period. Surface winds
should remain steady out of the S-SW between 10 and 15 mph, with a
few gusts up around 20-25 mph at times tomorrow afternoon.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...Flash Flood Watch until 8 AM EDT /7 AM CDT/ this morning for
     KYZ023>028-053-061>064-070>074-076.

&&

Short Term...BJS
Long Term...BTN
Aviation...BJS
Hazardous weather outlook, Jul 10, 2:45 PM CDT, 12 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
345 PM EDT Sat Jul 10 2021

INZ079-KYZ027>029-031>043-045>049-053>057-061>067-070>078-081-082-
111945-
Jefferson-Grayson-Hardin-Bullitt-Oldham-Trimble-Henry-Shelby-
Franklin-Scott-Harrison-Spencer-Anderson-Woodford-Fayette-Bourbon-
Nicholas-Nelson-Washington-Mercer-Jessamine-Clark-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Madison, Leitchfield, Elizabethtown,
Shepherdsville, La Grange, Bedford, Milton, New Castle, Shelbyville,
Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg,
Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield,
Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon,
Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave,
Greensburg, Campbellsville, Liberty, Stanford, Russellville,
Bowling Green, Franklin, Providence, Scottsville, Glasgow,
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville,
and Albany
345 PM EDT Sat Jul 10 2021 /245 PM CDT Sat Jul 10 2021/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Isolated/scattered showers and storms are expected this afternoon.
By this evening and into tonight, strong to severe storms are
possible mostly west of I-65. Damaging wind gusts, frequent
lightning, and heavy rain are possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Several rounds of showers and storms are possible Sunday through the
middle of next week. Total rainfall around 2 inches are likely with
3 to 4 inches possible which could result in localized flooding
issues.

.SPOTTER INFORMATION STATEMENT...

Spotters are invited to submit reports to the National Weather
Service.

&&

More information, along with other weather, hydrological and
climate information can be found at weather.gov/louisville.

INZ076>078-083-084-089>092-KYZ023>026-030-111945-
Orange-Washington-Scott-Dubois-Crawford-Perry-Harrison-Floyd-Clark-
Hancock-Breckinridge-Meade-Ohio-Jefferson-
Including the cities of Paoli, Salem, Scottsburg, Jasper, English,
Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, and Louisville
345 PM EDT Sat Jul 10 2021 /245 PM CDT Sat Jul 10 2021/

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Isolated/scattered showers and storms are expected this afternoon.
By this evening and into tonight, strong to severe storms are
possible mostly west of I-65. Damaging wind gusts, frequent
lightning, and heavy rain are possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Several rounds of showers and storms are possible Sunday through the
middle of next week. Total rainfall around 2 inches are likely with
3 to 4 inches possible which could result in localized flooding
issues.

.SPOTTER INFORMATION STATEMENT...

Spotters are invited to submit reports to the National Weather
Service.

&&

More information, along with other weather, hydrological and
climate information can be found at weather.gov/louisville.

CJP/DM

In the hours before

Special weather statement, Jul 10, 9:27 PM CDT, 5 hours 33 minutes before
Special Weather Statement
National Weather Service Louisville KY
1027 PM EDT Sat Jul 10 2021

KYZ024-025-027>029-045-053-110300-
Grayson-Bullitt-Nelson-Meade-Hardin-Larue-Breckinridge-
1027 PM EDT Sat Jul 10 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN NELSON...
SOUTHEASTERN MEADE...NORTHWESTERN LARUE...NORTHEASTERN GRAYSON...
HARDIN...EAST CENTRAL BRECKINRIDGE AND SOUTHWESTERN BULLITT
COUNTIES...

At 1026 PM EDT/926 PM CDT/, radar indicated strong thunderstorms were
located along a line extending from 14 miles south of Brandenburg to
9 miles northeast of Leitchfield. Movement was east at 50 mph.

Wind gusts of 50 to 55 mph are possible with these storms.

Locations impacted include...
Elizabethtown, Hodgenville, Radcliff, Vine Grove, Lebanon Junction,
Dyer, Hobbs, Eastview, Scuffletown and Belmont.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.

LAT...LON 3795 8556 3757 8561 3755 8627 3784 8619
TIME...MOT...LOC 0226Z 260DEG 43KT 3779 8613 3760 8620

MJ
Special weather statement, Jul 10, 9:32 PM CDT, 5 hours 28 minutes before
Special Weather Statement
National Weather Service Louisville KY
1032 PM EDT Sat Jul 10 2021

KYZ027-028-053-062-063-110315-
Hart-Grayson-Edmonson-Hardin-Larue-
1032 PM EDT Sat Jul 10 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LARUE...CENTRAL
HART...SOUTHEASTERN GRAYSON...SOUTH CENTRAL HARDIN AND NORTHEASTERN
EDMONSON COUNTIES...

At 1032 PM EDT/932 PM CDT/, a strong thunderstorm was located 9 miles
north of Brownsville, moving east at 45 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Munfordville, Upton, Bonnieville, Rock Creek, Black Gold, Cub Run,
Logsdon Valley, Broad Ford, Peonia and Sadler.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.

LAT...LON 3722 8635 3740 8639 3752 8580 3725 8575
TIME...MOT...LOC 0232Z 260DEG 37KT 3733 8628

MJ
Local storm report, Jul 10, 9:33 PM CDT, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1033 PM EDT SAT JUL 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1001 PM     TSTM WND DMG     2 W MCQUADY             37.70N 86.55W
07/10/2021                   BRECKINRIDGE       KY   911 CALL CENTER

            ONE TREE DOWN OVER HWY 261 AT MILE MARKER 5.
            TIME ESTIMATED FROM RADAR.

&&

EBW
Special weather statement, Jul 10, 10:03 PM CDT, 4 hours 57 minutes before
Special Weather Statement
National Weather Service Louisville KY
1103 PM EDT Sat Jul 10 2021

INZ078-079-092-KYZ032-110345-
Jefferson-Clark-Scott-Trimble-
1103 PM EDT Sat Jul 10 2021

...A STRONG THUNDERSTORM WILL AFFECT JEFFERSON...NORTHEASTERN
CLARK...EAST CENTRAL SCOTT AND NORTHWESTERN TRIMBLE COUNTIES...

At 1102 PM EDT, a strong thunderstorm was located 9 miles east of
Scottsburg, moving northeast at 40 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Madison, Lexington, Hanover, Saluda, Smyrna, Milton, Kent, Dupont,
Wakefield and Canaan.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.

LAT...LON 3883 8520 3857 8556 3868 8573 3888 8555
      3888 8554 3889 8554 3891 8552 3891 8520
TIME...MOT...LOC 0302Z 220DEG 36KT 3869 8559

MJ
Special weather statement, Jul 10, 10:03 PM CDT, 4 hours 57 minutes before
Special Weather Statement
National Weather Service Louisville KY
1103 PM EDT Sat Jul 10 2021

KYZ035-036-039>042-047-048-110345-
Bourbon-Scott-Mercer-Woodford-Fayette-Jessamine-Franklin-Anderson-
1103 PM EDT Sat Jul 10 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MERCER...
WOODFORD...SCOTT...ANDERSON...NORTHWESTERN JESSAMINE...WEST CENTRAL
BOURBON...NORTHWESTERN FAYETTE AND FRANKLIN COUNTIES...

At 1103 PM EDT, a strong thunderstorm was located near Lawrenceburg,
moving northeast at 40 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Lexington, Georgetown, Frankfort, Lawrenceburg, Versailles, Midway,
Stamping Ground, Viley, Longlick and Spindletop Estates.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.

LAT...LON 3782 8480 3802 8512 3804 8510 3805 8508
      3807 8505 3809 8505 3834 8480 3835 8474
      3841 8465 3830 8443 3828 8444 3828 8443
      3829 8442 3826 8436
TIME...MOT...LOC 0303Z 220DEG 36KT 3797 8490

MJ
Special weather statement, Jul 11, 3:00 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
300 AM CDT Sun Jul 11 2021

KYZ070-072-110830-
Logan-Simpson-
300 AM CDT Sun Jul 11 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LOGAN AND WESTERN
SIMPSON COUNTIES...

At 300 AM CDT, a strong thunderstorm was located near Elkton, moving
east at 35 mph.

Wind gusts up to 50 mph are possible with this storm and rotation
has been seen on radar across southwest Kentucky.

Locations impacted include...
Russellville, Auburn, Adairville, Justice, Gordonsville, Danby,
Neosheo, Dennis, Dot and Crossroad.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3668 8706 3674 8706 3676 8705 3679 8706
      3690 8706 3693 8664 3687 8660 3665 8661
TIME...MOT...LOC 0800Z 268DEG 31KT 3679 8707

SCHOETTMER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 7:07 PM CDTAreal Flood AdvisoryLMKGarrard, Madison3 hr
Jul 10, 7:09 PM CDTSevere Thunderstorm WarningLMKTrimble36 min
Jul 10, 8:20 PM CDTSpecial Weather StatementLMKHancock40 min
Jul 10, 8:31 PM CDTSpecial Weather StatementLMKBreckinridge29 min
Jul 10, 9:03 PM CDTSpecial Weather StatementLMKBreckinridge, Grayson, Meade27 min
Jul 10, 9:08 PM CDTSevere Thunderstorm WarningLMKBreckinridge22 min
Jul 10, 9:25 PM CDTAreal Flood AdvisoryLMKBreckinridge7 hr
Jul 10, 9:27 PM CDTSpecial Weather StatementLMKHardin33 min
Jul 10, 9:32 PM CDTSpecial Weather StatementLMKEdmonson, Hart43 min
Jul 10, 10:03 PM CDTSpecial Weather StatementLMKAnderson, Franklin, Scott, Woodford42 min
Jul 10, 10:31 PM CDTAreal Flood AdvisoryLMKButler6 hr
Jul 10, 10:43 PM CDTAreal Flood AdvisoryLMKJefferson3 hr
Jul 11, 12:14 AM CDTFlash Flood WarningLMKOhio4 hr
Jul 11, 3:42 AM CDTSpecial Weather StatementLMKSimpson33 min
Jul 10, 10:03 PM CDTSpecial Weather StatementLMKJefferson42 min

Nearby

Special Weather Statements in Kentucky, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.